You are here:

Pharmacy/elavil withdrawal


I was on elavil, 10 mg for 2 yrs. I weened off of it, and my
last pill was jan 18.
Since then Ive been lightheaded daily, wt gain, and just anxious.
My brain feels so zapped?
Is it possible I am having w/drawal from it, even tho it was a low
dose and did ween off it?
If so, how long does w/drawal last?

My dr appts have all been ok, bloodwork as well.
Thank you

Hi Maureen,
Elavil is amityptylline,it is used to treat mental/mood problems such as depression. It may help improve mood and feelings of well-being, relieve anxiety and tension, help you sleep better, and increase your energy level.
A 10 mg dose is a bit too low  for  an adult (of course I do not know more details about you)  this  dose is not likely  to  cause any problems  for an adult. It is not clear to me, whether the effects you are experiencing are drug related or not.
I  would advice a visit to your doctor who prescribed  it and get evaluated, since I very much doubt that these are due to the drug.
Weight gain  with antidepressants is normal and in many conditions it  follows withdrawal, but only a complete evaluation is likely to tell us whatis wrong.
All the best


All Answers

Answers by Expert:

Ask Experts


Dr. Ravindra Bhaskar Ghooi


I can provide information on drugs and medicines, their actions, uses, interactions and adverse effects. To avoid confusion, generic names of medicines may please be provided. I am a pharmacologist, having worked on animal and human pharmacology, and presently I am the Dean of Bilcare Research Academy, where we teach courses on clinical research. We dont work on saturdays and sundays, hence questions reachng me on these days will be replied on Monday, please bear with me.

©2016 All rights reserved.